Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 18, 2006, 1:43 AM CDT for Nodaway County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2006, 1:43 AM CDT (06:43 UTC)
- Expired
- Aug 18, 2006, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 158 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:03 AM CDT | TSTM WND DMG | Maryville, MO | NODAWAY COUNTY SHERIFF REPORTED STRUCTURAL DAMAGE IN MARYVILLE AROUND 315TH ST. DAMAGE INCLUDED A WINDOW BLOWN OUT OF A HOME...A ROOF PARTIALLY TORN OFF A HOME AND TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2848 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 180643 SVREAX MOC147-180730- /O.NEW.KEAX.SV.W.0201.060818T0643Z-060818T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 143 AM CDT FRI AUG 18 2006 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NODAWAY COUNTY IN NORTHWEST MISSOURI * UNTIL 230 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF MAITLAND...OR 9 MILES SOUTHWEST OF MARYVILLE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARYVILLE BY 155 AM CDT. RAVENWOOD BY 215 AM CDT. THE TOWNS OF ARKOE...CONCEPTION JUNCTION...CLYDE AND PARNELL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4058 9513 4012 9504 4023 9461 4057 9465 $$ BOOKBINDER
2 follow-up statements
000 WWUS53 KEAX 180712 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 212 AM CDT FRI AUG 18 2006 MOC147-180730- /O.CON.KEAX.SV.W.0201.000000T0000Z-060818T0730Z/ NODAWAY MO- 212 AM CDT FRI AUG 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NODAWAY COUNTY UNTIL 230 AM CDT... AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOPKINS TO MARYVILLE...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HOPKINS BY 215 AM CDT. RAVENWOOD BY 220 AM CDT. THE TOWN OF PARNELL IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4058 9513 4012 9504 4023 9461 4057 9465 $$ BOOKBINDER
000 WWUS53 KEAX 180731 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 231 AM CDT FRI AUG 18 2006 MOC147-180739- /O.EXP.KEAX.SV.W.0201.000000T0000Z-060818T0730Z/ NODAWAY MO- 231 AM CDT FRI AUG 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NODAWAY COUNTY HAS EXPIRED... AT 229 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING WERE MOVING INTO WORTH COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORTS OF STRUCTURAL DAMAGE WERE RECEIVED FROM THE MARYVILLE AREA AT 203 AM. ADDITIONAL REPORTS OF DAMAGE SHOULD BE REPORTED TO YOUR NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE ACROSS NODAWAY COUNTY OVERNIGHT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED...HOWEVER RAINFALL AMOUNTS OF ONE TO LOCALLY TWO INCHES WILL BE POSSIBLE WITH THESE STORMS. LAT...LON 4058 9513 4012 9504 4023 9461 4057 9465 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:38 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 17, 2:38 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 238 PM CDT THU AUG 17 2006 .DISCUSSION... FOCUS IN THE FIRST FEW DAYS IS CHANCES OF PRECIP ACROSS THE AREA. MID LEVEL CLOUDS HAVE HELD TEMPERATURES DOWN BELOW THE CONVECTIVE TEMPERATURE FOR MOST OF THE AREA THUS FAR THIS AFTERNOON. BUT CU FIELD IS STARTING TO DEVELOP ACROSS EXTREME WEST CENTRAL MISSOURI...WHERE TEMPERATURES HAVE REACHED THE MID AND UPPER 90S. THERE IS AN OUTSIDE CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING BUT RAIN CHANCES GET BETTER OVERNIGHT. EXPECTING THE LOW LEVEL JET TO INCREASE AFTER MIDNIGHT AND NOSE INTO THE ELEVATED BOUNDARY THAT WILL STRETCH ACROSS NORTHERN MISSOURI. ACTIVITY MAY BE FAIRLY WIDESPREAD. MODELS ALSO PUSH ACTIVITY A LITTLE FARTHER SOUTH BY FRIDAY MORNING SO HAVE TRENDED POPS UPWARD FARTHER SOUTH TO ACCOUNT FOR THAT. THE CHANCE FOR RAIN CONTINUES THROUGH THE DAY FRIDAY WITH SUBTROPICAL MOISTURE PLUME ANCHORED OVER THE REGION. MODELS ARE SUGGESTING THERE WILL BE A FAIR AMOUNT OF CLOUDINESS ACROSS THE FORECAST AREA. HAVE LOWERED EXPECTED HIGHS A FEW DEGREES BUT MAY HAVE TO LOWER FORECAST HIGHS SOUTH OF I-70 A LITTLE MORE. EVEN THE NEWLY LOWERED HIGHS WILL BE WARMER THAN GUIDANCE NUMBERS. IF MORE SUNSHINE IS SEEN...ATMOSPHERE WILL BE QUITE UNSTABLE AND THE CHANCE FOR SEVERE STORMS INCREASES. NRR THE UPPER SHORTWAVE TROUGH NOW ENTERING THE NORTHERN ROCKIES...WILL PROGRESS ACROSS THE NORTHERN PLAINS TOMORROW...REACHING THE WESTERN GREAT LAKES SATURDAY. AS THE SHORTWAVE CONTINUES TO ADVANCE ACROSS THE GREAT LAKES REGION...IT WILL HELP DRAG THE SURFACE FRONT ALONG WITH IT. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND JUST BEHIND THE SURFACE FRONT...AS IT SHIFTS SOUTH ACROSS THE FORECAST AREA INTO CENTRAL MISSOURI ON SATURDAY. PRECIPITATION CHANCES WILL COME TO AN END SATURDAY NIGHT WITH THE FRONT EXPECTED TO BE PUSHED SOUTH OF THE AREA. 850H TEMPERATURES ARE FORECASTED TO REMAIN RATHER WARM IN THE 20C TO 22C RANGE ON SATURDAY...BUT SURFACE TEMPERATURES SHOULD BE HINDERED BY THE ANTICIPATED CLOUD COVER AND PRECIPITATION. COOLER TEMPERATURES WILL BE ADVECTED SOUTHEAST BEHIND THE FRONT ON SUNDAY...SO HAVE FORECASTED HIGH TEMPERATURES NEAR TO JUST BELOW CLIMATOLOGICAL NORMALS IN THE 80S. THE GFS CONTINUES TO INDICATE A TRANSITION OF THE UPPER SYNOPTIC PATTERN AT THE END OF THE WEEKEND...TO TROUGHING OVER THE EAST WITH RIDGING BUILDING OVER THE WESTERN CONUS. AS A RESULT...THE GFS WANTS TO SET UP A NORTHWEST FLOW REGIME FROM THE NORTHERN PLAINS THROUGH THE CENTRAL MISSISSIPPI VALLEY FOR NEXT WEEK. THE ECMWF...AND TO A LESSER EXTENT THE CANADIAN MODEL...EXHIBIT MORE OF A ZONAL PATTERN ACROSS THE CENTRAL CONUS WITH A FLATTENED WESTERN TROUGH AND EASTERN RIDGE. AT THIS STAGE IN THE FORECAST...HAVE KEPT TEMPERATURES NEXT WEEK NEAR CLIMATOLOGICAL NORMALS WITH NO ADDED PRECIPITATION CHANCES. STOFLET && .PREV DISCUSSION... 1216 PM THU... MID LEVEL CLOUDS HAVE PREVENTED TEMPERATURES FROM CLIMBING VERY RAPIDLY THIS MORNING. THE CLOUDS ARE TRYING TO THIN/SCATTER OUT SOME...BUT THINK IT MAY BE TOO LITTLE TOO LATE. SO HAVE LOWERED EXPECTED HIGH TEMPERATURES BY AT LEAST A FEW DEGREES ACROSS THE BOARD FOR THIS AFTERNOON. THIS WILL ALSO MAKE IT HARD TO REACH CONVECTIVE TEMPERATURE...MAINLY SOUTH OF INTERSTATE 70. HAVE THEREFORE TRIMMED BACK POPS AND QPF. NRR 358 AM THU... LARGE SURFACE BASED MCS THAT WAS PRESENT EARLIER OVER SOUTH CENTRAL NEBRASKA MET ITS MAKER UPON INGESTING LOW 60F DEWPOINTS STILL ADVECTING WESTWARD THROUGH THE LOWER MO VALLEY. HOWEVER...REMNANT ELEVATED CONVECTION REMAINS WELL ESTABLISHED...AND HAS CONGEALED WITH ADDITIONAL CONVECTION ASSOCIATED WITH LARGER SCALE WARM ADVECTION REGIME OVER ERN KS/NRN MO. NARROW AXIS OF STRONG ISENTROPIC ASCENT...ASSOCIATED WITH 35-40KT LOW LEVEL JET PER NEODESHA KS PROFILER...WILL GRADUALLY SHIFT EASTWARD THIS MORNING AS FLOW VEERS. SURFACE WARM FRONT HAS JUST PASSED THROUGH THE KC METRO...NOTED BY PRONOUNCED WIND SHIFT AND TEMP SPIKE. THIS WILL HELP DRAW MUCH IMPROVED MOISTURE FROM ERN KS INTO WRN MO...AND HELP MAINTAIN ONGOING ACTIVITY THROUGH THE NEXT SEVERAL HOURS. MEANWHILE...AMPLIFICATION OF THE UPPER RIDGE TO OUR SOUTH WAS EVIDENT PER 00Z UPPER AIR ANALYSIS AND SATELLITE IMAGERY. EROSION OF THE MID LEVEL CLOUD COVER OVER ERN OK/SRN MO WAS INDICATIVE OF THE VERY HOT ELEVATED MIXED LAYER BEING DRAWN NEWD INTO THE REGION. 850MB TEMPS IN THE 22-24C RANGE CERTAINLY MAKE FOR A VERY CHALLENGING FORECAST TODAY. TOWARD THE IOWA BORDER...MORNING CONVECTION SHOULD GRADUALLY DISSIPATE AND LIFT NE AS THE ASSOCIATED SHORTWAVE DEPARTS AND LOW LEVEL JET MIXES OUT. HOWEVER...REMNANT COLD POOL WILL BE REINFORCED BY EASTERLY LOW LEVEL FLOW AND PERSISTENT CLOUD COVER. HAVE KEPT TEMPS DOWN INTO THE 80S...AND DIFFERENTIAL HEATING ALONG THE EDGE OF THE MID LEVEL CLOUD DECK MAY FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING. SOUTH OF THE MISSOURI RIVER...ITS A TOUGH CALL GIVEN HIGH RH FIELDS PROGGED IN THE NAM-WRF 700-600MB LAYER...BUT SATELLITE TRENDS WOULD SUGGEST THAT MODELS ARE HAVING A HARD TIME RESOLVING THE MOISTURE GRADIENT. STRENGTHENING CAPPING INVERSION SHOULD STEADILY ERODE ANY LINGERING CLOUD COVER THIS AFTERNOON...ALLOWING FOR DEEP MIXING INTO THE HOT AIRMASS ALOFT. PLACED TEMPERATURES BACK INTO THE UPPER 90S OVER MID MISSOURI AND GIVEN YESTERDAYS READINGS...THIS MAY EVEN BE CONSERVATIVE. CURRENT FORECAST DEPICTS A LARGE 15F NORTH-SOUTH MAX TEMPERATURE GRADIENT TODAY...SO SOME ADJUSTMENT TO SPECIFIC AREAS MAY BE NEEDED AS THE MORNING UNFOLDS. FOR TONIGHT...STRONG SHORTWAVE EVIDENT OVER NEW MEXICO WILL BE THE IMPETUS FOR ANOTHER ROUND OF CONVECTION FROM ERN KS ACROSS THE MO/IA BORDER REGION. LIKELY POPS ARE WARRANTED GIVEN THE SEASONABLY STRONG ELEVATED BAROCLINIC ZONE AND INFLUX OF MONSOONAL MOISTURE. PERSISTENT CONVECTION WILL LIKELY PERSIST OVER FAR NRN MO THROUGH SATURDAY...SO QPF TRENDS WILL NEED TO BE MONITORED FOR FLOODING GIVEN RECENT EXCESSIVE RAINFALL IN THIS REGION. FURTHER SOUTH...SUBSIDENCE AND CAP SHOULD KEEP THINGS DRY THROUGH FRIDAY. INSTEAD...THE STORY WILL BE THE HEAT. 100 DEGREE READINGS STILL LOOK VERY LIKELY SOUTH OF THE MISSOURI RIVER ON FRIDAY. IF THERES A SILVER LINING...BOTH THE NAM-WRF/GFS SHOW VERY DRY AIR ADVECTING INTO THE THERMAL RIDGE AXIS. THIS SHOULD MIX DOWN DURING THE AFTERNOON...KEEPING HEAT INDICES BELOW ADVISORY CRITERIA. THE HEAT WILL BE SHORTLIVED HOWEVER AS A POTENT UPPER LEVEL SYSTEM OVER THE PACIFIC NORTHWEST WILL FLUSH THE FRONT SOUTHWARD... ACCOMPANIED BY AREA WIDE RAIN CHANCES AND COOLER TEMPERATURES. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Aug 17, 1:04 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU AUG 17 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTHERN INTO NORTHEAST MISSOURI. DUE TO THE MORE WIDESPREAD CLOUD COVER...SEVERE THUNDERSTORMS ARE LESS LIKELY. HOWEVER AN ISOLATED THUNDERSTORM MAY PRODUCE DAMAGING WIND GUSTS LATE THIS AFTERNOON AND EVENING. THE CHANCE FOR THUNDERSTORMS CONTINUES OVERNIGHT...MAINLY NORTH OF INTERSTATE 70. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FRIDAY. THERE IS A CHANCE A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND...HOWEVER THAT WILL DEPEND ON THE AMOUNT OF SUNSHINE WHICH OCCURS. A COLD FRONT WILL MOVE ACROSS THE REGION LATE FRIDAY NIGHT INTO SATURDAY...CONTINUING THE CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NRR
In the hours before
Special weather statement, Aug 18, 1:34 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 134 AM CDT FRI AUG 18 2006 MOZ002-011-180730- HOLT-NODAWAY- 134 AM CDT FRI AUG 18 2006 ...SIGNIFICANT WEATHER ALERT FOR HOLT AND NODAWAY COUNTIES UNTIL 230 AM CDT... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAITLAND...OR 12 MILES EAST OF MOUND CITY. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR FALLS CITY NEBRASKA. BOTH STORMS WERE MOVING NORTHEAST...AND MAY WILL LIKELY PRODUCE WIND GUSTS OF 50 TO 55 MPH IN ADDITION TO VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THE FIRST STORM WILL BE NEAR... MARYVILLE BY 155 AM CDT. RAVENWOOD BY 210 AM CDT. THE SECOND STORM WILL BE NEAR... BIG LAKE BY 145 AM CDT. MOUND CITY BY 210 AM CDT. THE TOWNS OF GRAHAM...ARKOE AND PARNELL ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:26 AM CDT | Severe Thunderstorm Warning | EAX | Worth | 49 min |
| Aug 18, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 35 min |
| Aug 18, 6:21 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.